W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXAL085902A |
| Medical Device Problem Codes |
Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/11/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H6 code b20: the device was discarded at the treating facility and was therefore not available for analysis.H6 code c19: a review of the manufacturing records indicated the device met pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent treatment for a thoracic abdominal aneurysm where a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended to be implanted in the celiac artery.It was reported that the physician was used a medtronic 12fr aptus introducer sheath and an abbott.035" tad ii guidewire while trying to reach the target treatment area.While advancing the vbx device the physician encountered some resistance.It was decided to withdraw the device through the sheath in order to evaluate the situation.At this time, the physician noticed that the vbx device became dislodged inside of the sheath.The sheath was withdrawn from inside of the patient while still having the vbx device inside.Deployment was not initiated at any time of the procedure.The procedure was completed using a new sheath along with a new vbx device.Reportedly, the physician stated that the vbx device dislodged off the balloon due to a kink found in the sheath.It was reported there was no impact to the patient.
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Medical device was discarded at facility and was, therefore, not available for analysis.No clinical images enabling direct assessment of product performance were returned for evaluation.Causes of the reported difficulty advancing the vbx device to the target location and the introducer sheath kink could not be established with the information available.According to the information provided, the root cause of the reported vbx device endoprosthesis dislodgement was related to the introducer sheath kink.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.H6: removed code d16 and added codes d15 and d1002 under investigation conclusions.